Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 302, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2018, 6:59 PM CDT for Cedar County, Dade County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 19, 2018, 7:25 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS53 KSGF 192359
SVRSGF
MOC039-057-200045-
/O.NEW.KSGF.SV.W.0302.180819T2359Z-180820T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
659 PM CDT SUN AUG 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Cedar County in southwestern Missouri...
Northeastern Dade County in southwestern Missouri...
* Until 745 PM CDT.
* At 659 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Stockton to near Walnut Grove,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Dadeville...
Bearcreek... Masters...
Caplinger Mills... Cane Hill...
Bona... Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Missouri.
LAT...LON 3783 9381 3783 9363 3774 9363 3774 9361
3736 9363 3783 9393 3789 9385 3789 9381
TIME...MOT...LOC 2359Z 230DEG 33KT 3781 9383 3738 9358
HAIL...<.75IN
WIND...60MPH
$$
Schaumann1 follow-up statement
512
WWUS53 KSGF 200025 RRA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT SUN AUG 19 2018
MOC039-057-200035-
/O.CAN.KSGF.SV.W.0302.000000T0000Z-180820T0045Z/
Cedar MO-Dade MO-
725 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR AND NORTHEASTERN
DADE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3783 9381 3783 9363 3774 9363 3774 9361
3736 9363 3783 9393 3789 9385 3789 9381
TIME...MOT...LOC 0025Z 230DEG 33KT 3796 9360 3753 9335
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:21 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 19, 6:21 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sun Aug 19 2018 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Monday) A large shield of showers and thunderstorms extended deep into extreme southeast Kansas and the Missouri Ozarks this afternoon. This was in response to an unseasonably strong upper level low pressure system, that was circulating over the central Plains. This feature has a surface reflection centered over east central Kansas, which helped to bring in an airmass rich in moisture, and slightly more unstable. Determining if organized thunderstorms will develop late this afternoon and early evening was the primary forecast challenge today. Some of the CAMS models showed deep convection, while others have not. Shear will be strong for the time of year, however, instability levels are in question. A Special RAOB was performed at 2pm to assess how unstable the Ozarks airmass really was. We are especially focused on the lower distribution of cape, and how much of it exists. The HRRR shows organized line segments to developing within an environment containing 0-3km shear vector magnitudes of around 35 knots. If sufficient low level cape is present, we could experience pockets of damaging winds, and even a couple of spin up tornadoes. Showers and thunderstorms will linger at random late tonight and into tomorrow. South central Missouri could have a marginal to slight risk for additional thunderstorms tomorrow. Look for highs in the low 80s on Monday. .LONG TERM...(Tuesday through Sunday) Fall like weather is expected through the rest of the work week as rain chances end Monday evening. With northwest flow keeping a cool continental airmass over the region, temperatures will warm up into the low to mid 80s on an afternoon basis through Thursday. An upper level speed max is signaled by the models to approach by Friday, bringing a chance for showers and thunderstorms. As mid level heights rise toward next weekend, models do suggest a warming trend, with temperatures back in the 90s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Aug 19 2018 A line of strong to severe thunderstorms are moving across southwest Missouri. The line has cleared KJLN, but KSGF and KBBG will see strong to severe thunderstorms in the next few hours. IFR visibilities/ceilings along with strong winds likely with this line, and the potential for tornadoes will also continue. This line will move east of KBBG and KSGF by 03Z, but still some remaining showers/storms are not out of the question the remainder of the night. Mainly VFR conditions then expected behind the line, although some local MVFR ceilings will be possible in any remaining showers. Another chance for convection will occur late in the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 19, 5:25 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 525 PM CDT Sun Aug 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 525 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected late this afternoon and through this evening. Damaging wind gusts and tornadoes will be likely with a few of the most intense thunderstorms. Locations along and south of a line from Carthage to Salem Missouri with receive the greatest risk for severe weather. There is also a limited risk for localized flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will again be possible Monday mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across southern Missouri through the evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 19, 3:57 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO FIRE DEPT/RESCUE
REPORT OF TORNADO DAMAGE NEAR HIGHWAY NN AND
LAKEHILL ROAD JUST SOUTH OF DIGGINS. TORNADO
THEN CROSSED HIGHWAY 60 NEAR DIGGINS WITH
DEBRIS BLOCKING HIGHWAY. TIME ESTIMATED BY
RADAR.
&&
KPLocal storm report, Aug 19, 6:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 3 WNW REEDS 37.14N 94.21W
08/19/2018 E60 MPH JASPER MO TRAINED SPOTTER
&&
JSSLocal storm report, Aug 19, 6:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 1 NW MCDOWELL 36.84N 93.81W
08/19/2018 BARRY MO TRAINED SPOTTER
SPOTTER CONFIRMS TORNADO ON THE GROUND 3
MILES SOUTH OF AURORA, MO.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:11 PM CDT | Tornado Warning | SGF | Christian, Webster | 34 min |
| Aug 19, 3:45 PM CDT | Tornado Warning | SGF | Webster, Wright | 22 min |
| Aug 19, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 53 min |
| Aug 19, 4:40 PM CDT | Tornado Warning | SGF | Barton | 35 min |
| Aug 19, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, McDonald, Newton | 44 min |
| Aug 19, 5:30 PM CDT | Tornado Warning | SGF | Newton | 30 min |
| Aug 19, 5:32 PM CDT | Tornado Warning | SGF | Jasper, Lawrence | 43 min |
| Aug 19, 5:35 PM CDT | Tornado Warning | SGF | Barton, Vernon | 25 min |
| Aug 19, 5:54 PM CDT | Tornado Warning | SGF | Barry, McDonald, Newton | 37 min |
| Aug 19, 5:58 PM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 47 min |
| Aug 19, 6:05 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 55 min |
| Aug 19, 6:09 PM CDT | Tornado Warning | SGF | Barry | 36 min |
| Aug 19, 6:19 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 26 min |
| Aug 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk, Stone | 50 min |
| Aug 19, 6:44 PM CDT | Tornado Warning | SGF | Barry, Christian, Lawrence, Stone | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.